Open Access
Translator Disclaimer
May 2013 Limit theorems for one and two-dimensional random walks in random scenery
Fabienne Castell, Nadine Guillotin-Plantard, Françoise Pène
Ann. Inst. H. Poincaré Probab. Statist. 49(2): 506-528 (May 2013). DOI: 10.1214/11-AIHP466

Abstract

Random walks in random scenery are processes defined by $Z_{n}:=\sum_{k=1}^{n}\xi_{X_{1}+\cdots+X_{k}}$, where $(X_{k},k\ge1)$ and $(\xi_{y},y\in{\mathbb{Z}}^{d})$ are two independent sequences of i.i.d. random variables with values in ${\mathbb{Z}}^{d}$ and $\mathbb{R}$ respectively. We suppose that the distributions of $X_{1}$ and $\xi_{0}$ belong to the normal basin of attraction of stable distribution of index $\alpha\in(0,2]$ and $\beta\in(0,2]$. When $d=1$ and $\alpha\ne1$, a functional limit theorem has been established in (Z. Wahrsch. Verw. Gebiete 50 (1979) 5–25) and a local limit theorem in (Ann. Probab. To appear). In this paper, we establish the convergence in distribution and a local limit theorem when $\alpha=d$ (i.e. $\alpha=d=1$ or $\alpha=d=2$) and $\beta\in(0,2]$. Let us mention that functional limit theorems have been established in (Ann. Probab. 17 (1989) 108–115) and recently in (An asymptotic variance of the self-intersections of random walks. Preprint) in the particular case when $\beta=2$ (respectively for $\alpha=d=2$ and $\alpha=d=1$).

Les promenades aléatoires en paysage aléatoire sont des processus définis par $Z_{n}:=\sum_{k=1}^{n}\xi_{X_{1}+\cdots+X_{k}}$, où $(X_{k},k\geq1)$ et $(\xi_{y},y\in\mathbb{Z}^{d})$ sont deux suites indépendantes de variables aléatoires i.i.d. à valeurs dans $\mathbb{Z}^{d}$ et $\mathbb{R}$ respectivement. Nous supposons que les lois de $X_{1}$ et $\xi_{0}$ appartiennent au domaine d’attraction normal de lois stables d’indice $\alpha\in(0,2]$ et $\beta\in(0,2]$. Quand $d=1$ et $\alpha\neq1$, un théorème limite fonctionnel a été prouvé dans (Z. Wahrsch. Verw. Gebiete 50 (1979) 5–25) et un théorème limite local dans (Ann. Probab. To appear). Dans ce papier, nous prouvons la convergence en loi et un théorème limite local quand $\alpha=d$ (i.e. $\alpha=d=1$ ou $\alpha=d=2$) et $\beta\in(0,2]$. Mentionnons que des théorèmes limites fonctionnels ont été établis dans (Ann. Probab. 17 (1989) 108–115) et récemment dans (An asymptotic variance of the self-intersections of random walks. Preprint) dans le cas particulier où $\beta=2$ (respectivement pour $\alpha=d=2$ et $\alpha=d=1$).

Citation

Download Citation

Fabienne Castell. Nadine Guillotin-Plantard. Françoise Pène. "Limit theorems for one and two-dimensional random walks in random scenery." Ann. Inst. H. Poincaré Probab. Statist. 49 (2) 506 - 528, May 2013. https://doi.org/10.1214/11-AIHP466

Information

Published: May 2013
First available in Project Euclid: 16 April 2013

zbMATH: 1278.60046
MathSciNet: MR3088379
Digital Object Identifier: 10.1214/11-AIHP466

Subjects:
Primary: 60F05 , 60G52

Keywords: local limit theorem , Local time , Random walk in random scenery , Stable process

Rights: Copyright © 2013 Institut Henri Poincaré

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.49 • No. 2 • May 2013
Back to Top